Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 19, 2004, 2:28 PM MST for Yavapai County, Arizona. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 2:28 PM MST (21:28 UTC)
- Expired
- Sep 19, 2004, 4:15 PM MST
- In force
- 107 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 192128 FFWFGZ AZC025-200015- /X.NEW.KFGZ.FF.W.0006.040919T2113Z-040920T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 228 PM MST SUN SEP 19 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITY OF PAULDEN * UNTIL 515 PM MST * AT 228 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN THE BIG CHINO WASH IN THE PAULDEN AREA. EXCESSIVE RUNOFF FROM EARLIER STORMS WILL CONTINUE TO CAUSE FLASH FLOODING IN THE BIG CHINO WASH. ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3483 11278 3466 11238 3472 11227 3498 11271 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 9:30 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 19, 9:30 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN SEP 19 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA TODAY. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION... BUSY MORNING WITH CONVECTION AND FLOODING ISSUES. UPPER TROF OVER CALIF CONTINUES TO MOVE SLOWLY EAST WITH STRONG SW FLOW ALOFT INTO THE STATE. DEEP SUBTROPICAL MOISTURE IS BEING PULLED NORTHWARD AHEAD OF THE TROUGH...THE REMAINS OF JAVIER. HEAVY RAINS OCCURRING OVER THE UPSLOPE AREAS OF YAVAPAI AND THE CENTRAL RIM AREAS ATTM. THE LIFT IS BEING ENHANCED BY GOOD OROGRAPHIC FLOW AND JET ALOFT. DRIER AIR SEEN JUST TO THE WEST OF THE CWA WITH THE GFS PROGGING SOME UPPER LEVEL DRYING LATER TODAY. ISOLATED SEVERE STORMS POSSIBLE AS SHEARS PROFILES REMAIN STRONG WITH AN UPSWING POSSIBLE IN THE WESTERN CWA IF THE AREA SEES ANY AFTERNOON HEATING. NO TIME TO LOOK AT LATER PERIODS THIS MORNING. FLASH FLOOD WATCH REMAINS IN EFFECT ALONG WITH NUMEROUS OTHER FLOOD PRODUCTS. DF && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH AZ ZONES 006>008...015>018/37/38 UNTIL MIDNIGHT MST TONIGHT. &&
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Sep 18, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 52 min |
| Sep 18, 11:28 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
| Sep 19, 3:47 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Sep 19, 4:16 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 19, 4:24 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Sep 19, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 40 min |
| Sep 19, 5:23 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 19, 5:50 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Sep 19, 10:10 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.